Sami - what anxiety med are you taking?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shelly1979
Regular Member


Date Joined May 2006
Total Posts : 164
   Posted 7/11/2006 12:38 PM (GMT -7)   
Hi Sami
 
I was wondering what anti anxiety medicine you were on.  I too have anxiety and chronic worry and i had it before this IBS-D started.  I just know it's linked somehow! 
 
I was curious what anti-anxiety medicine you were taking and if hair loss was a side effect.  I'm losing hair fm all of this so I definetly don't want to check into a med. that may cause hair loss.  I read that some anti-depressants have hair loss as a side effect and it happens a lot. 
 
Is anti-anxiety and anti-depressants the same thing??

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 7/11/2006 1:37 PM (GMT -7)   
Shelly,

Some anti-depressants target anxiety also however they are used to treat it over a period of time. Anti-anxiety meds (aka benzodiazepines) target the body to work on the anxiety only and most are used as needed. They are essentially a "quick fix" type med. Some people take both, especially in the beginning of taking the anti-depressants because it takes a while for the meds to start working. Hope this helps a little.
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, UC 2005, Sjogren's 2006
Meds: Sulfazine EC 1000mg, Mesalamine Enemas, Chlorzoxazone 500mg, Naprosyn 500mg, Symax SL .125mg, Protonix 40mg, Xanax XR 2mg, Miralax 17g, Supplements
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 


shelly1979
Regular Member


Date Joined May 2006
Total Posts : 164
   Posted 7/11/2006 1:41 PM (GMT -7)   

I have tried xanax .25 mg (a low dose) and buspar.  are they anti-anxiety medicines??  I didn't think they were antidepressants.  Maybe you can help clear this up for me.

Thanks dbab!


dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 7/11/2006 1:43 PM (GMT -7)   
Both of them are anti-anxiety meds. Xanax, Klonopin, Valium, buspar, etc. are benzos (anti-anxiety) Zoloft, Prozac, Wellbutrin, Remeron, Celexa, etc. are anti-depressants.
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, UC 2005, Sjogren's 2006
Meds: Sulfazine EC 1000mg, Mesalamine Enemas, Chlorzoxazone 500mg, Naprosyn 500mg, Symax SL .125mg, Protonix 40mg, Xanax XR 2mg, Miralax 17g, Supplements
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 


shelly1979
Regular Member


Date Joined May 2006
Total Posts : 164
   Posted 7/11/2006 1:58 PM (GMT -7)   

Thanks dbab!

That clears it up for me. 

I have another question about the anti-anxiety meds. vs. the anti-depressants...

Does the Xanax or Buspar stay in your system for a long time if you just take it on an "as needed" basis?  I don't like taking medicines, but I'll try anything to get the diarrhea to stop.  Enough is enough!  I can't live like this forever.  Anyway, I just wanted to know if it is out of your system quick or if it builds up in yuor system.  I don't want to be "addicted" to it or have side effects.  I would take it "as needed" though if it won't build up in your system.  My Dr. said I can take it as needed, but I am afraid on getting hooked. 


dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 7/11/2006 2:01 PM (GMT -7)   
Benzos can be addictive so yes you need to be careful with them. Xanax and Buspar are both "as needed" types. I take Xanax XR which is an all day relief, I think it might be the only extended release benzo out there but I'm not sure. I only take one daily and it has a longer life in your system than regular xanax. It doesn't give the highs and lows like regular xanax as well.
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, UC 2005, Sjogren's 2006
Meds: Sulfazine EC 1000mg, Mesalamine Enemas, Chlorzoxazone 500mg, Naprosyn 500mg, Symax SL .125mg, Protonix 40mg, Xanax XR 2mg, Miralax 17g, Supplements
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 


sami-jo
Regular Member


Date Joined Apr 2006
Total Posts : 326
   Posted 7/12/2006 6:45 AM (GMT -7)   
Hi Shelly,

I take Ativan; it's a benzo, too. Generic name is Lorazepam. I was initially given them after I was hospitalized for the diarrhea and they found the tumor on my adrenal gland. I was pretty much freaking out. Anyways, I have continued taking a very low dose. At the beginning I was taking .5mg up to 3x a day. Now I take half a pill (.25mg) in the afternoon and a whole pill (.5mg) around 10 before bed. So a total of .75mg per day which is a really low dosage. According to a book I have, ativan is half as potent as xanax. So, .5mg ativan = .25mg xanax. Each type of benzo stays in your system a different length of time; but overall, they are short acting. My doctor told me not to worry about becoming addicted- that since he controls the dosage he would not let that happen. I do believe this, as I am still prescribed up to 3 tablets a day and I only take half of that. If I were addicted, I would want more. And actually, I want less- therein lies the problem. It is very difficult to get off of them. Yes, they do help with the diarrhea and also with my overall state of anxiety, but I'd rather not take anything- so I have been trying to taper off of them and cannot seem to get below this .75mg without having terrible anxiety, diarrhea and PVC's all return. I get shaky and nauseous sometimes- whether this is from having the medicine leave my body or just more anxiety symptoms, I don't know. Given the choice, I would take them again. I was a complete basket case when I got out of the hospital- couldn't even get up off the couch- and I know they helped me regain some sense of reality. I know people who take them long-term and are just fine; but before I resign myself to that, I am still trying to stop them.

As for hair loss, I don't think they cause it. As you know, mine is falling out, too. I don't know what to do about this as I am really getting thin right on top. It's embarassing. I find myself looking at people in stores to see if they are going bald and look like me. How awful.

Did the xanax help your diarrhea when you were taking it? And also, you mentioned once previously that your psychotherapist was against you taking it? Have you had any improvement with the psychotherapy? Oh, Shelly, what have our bodies done to us to land us here going to therapists and taking all these drugs for this rotten poop disease!?! If only we could find the way back!

Sami

bambo28
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/12/2006 7:32 AM (GMT -7)   
Hi I am new here
I was put on Wellbutrin XL 7 weeks ago. A week later I went back in cause a memory came back to me and was put on Xanax (6 weeks ago). I then went back to see if I can get on Zoloft for the PMDD. I started that 1 month ago. Then I seen the doc for a follow up, buy then I lost my health insurance and the Zoloft and Xanax was doing great and the Wellbutrin XL was to much. So she put me on Zoloft and Xanax. I had a bad case of diarrhea then was ok. Then starting this past Monday it started again. I don't understand this. I have read the post.

What am I to do?

bambo28
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/12/2006 7:35 AM (GMT -7)   
Oh forgot

When should I go to the doc?

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 7/12/2006 11:05 AM (GMT -7)   
Hi bambo28,
Welcome to HealingWell! :-)
If you are not getting better, and/or your meds are no longer working, you should talk to your doctor about it right away. Maybe you can try another one. Since you lost your insurance your doc might be able to give you "samples" to try. If you like any of the meds s/he might be able to work with you on a generic brand.
The bottom line is that if you are not satisfied you should talk to your doctor right away.
BTW - Have you seen the posts about calcium? It might be worth looking into if you're looking to control just the D.
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


bambo28
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/12/2006 11:11 AM (GMT -7)   
Well thank you for the welcome. I do need to call her and she is so great. I have been seeing her since I was a child. I just need to get the anbition to go and call, I have no phone. I realy like forums to help people. Back in the day no one ever talked about anything and would tell you it is all in your head there is nothing wrong with you. Well there is things wrong and we are getting the help we need.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:57 AM (GMT -7)
There are a total of 2,732,073 posts in 300,987 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
271 Guest(s), 10 Registered Member(s) are currently online.  Details
imagardener2, Michael_T, Bomon, pmm73, colitisteen98, Traveler, trumpet123, Kmuth, Mister Mike, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer